Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2018, 12:30 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 12:30 PM EDT (16:30 UTC)
- Expired
- Jun 22, 2018, 1:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:36 PM EDT | TSTM WND DMG | 1 Wsw Kinderlou, GA | REPORT OF A TREE DOWN ON OLD QUITMAN HWY SOUTH OF HWY 84. |
| Jun 22, 12:48 PM EDT | TSTM WND DMG | 1 W Valdosta, GA | TREE REPORTED DOWN ON A POWER LINE NEAR THE 1600 BLOCK OF N. PATERSON ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WUUS52 KTAE 221630 SVRTAE GAC027-185-221700- /O.NEW.KTAE.SV.W.0085.180622T1630Z-180622T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 1230 PM EDT FRI JUN 22 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Southwestern Lowndes County in south central Georgia... Southeastern Brooks County in south central Georgia... * Until 100 PM EDT. * At 1229 PM EDT, a severe thunderstorm was located over I-75 At Exit 16, or near Valdosta, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, I-75 At Exit 5, Twin Lakes, Clyattville, Blue Springs, I-75 At Exit 11, Valdosta Regional Airport and Kinderlou. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3065 8343 3086 8350 3093 8316 3063 8316 TIME...MOT...LOC 1629Z 240DEG 49KT 3083 8334 HAIL...<.75IN WIND...60MPH $$ 04-MCD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:02 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 10:02 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1002 AM EDT Fri Jun 22 2018
.UPDATE...
Convective development is occurring as anticipated this morning.
However, coverage is a bit higher than expected and we have
adjusted PoPs upward across the Florida Big Bend west to the
Panama City area and north into the Valdosta region. The remainder
of the forecast is on track.
&&
.PREV DISCUSSION [651 AM EDT]...
.NEAR TERM [Through Today]...
Shower and thunderstorm activity will initiate much earlier today as
the upper trough axis will swing through the region. Expect
scattered showers and storms to initiate as early as mid-morning
across the Florida Panhandle and spread eastward through the day. As
typical for this time of year, the atmosphere will be primed for a
few wet micro-bursts. However, severe weather is not expected today.
Given the earlier start for convection today, afternoon highs will
run few degrees cooler than the past several days, with readings in
the low 90s.
.SHORT TERM [Tonight Through Sunday]...
As the upper low over the Ohio Valley opens up and lifts to the
northeast, the upper flow across the eastern CONUS will become
zonal Saturday with upper ridging beginning to build in on Sunday.
The low level flow will continue to be from the west to southwest
as the Bermuda ridge axis remains across the central Gulf. Despite
the moist low level flow, time height cross sections show the
intrusion of dry air in the mid levels. This should result in
below seasonal diurnal convection over the weekend with PoPs
generally 30% or less. Highs will be in the lower to mid 90s with
lows in the mid 70s.
.LONG TERM [Sunday Night Through Friday]...
Deep layer moisture returns to the area next week along with a
more typical summertime pattern with diurnal showers and
thunderstorms. Highs will be in the lower to mid 90s with
lows in the mid 70s.
.AVIATION [Through 12Z Saturday]...
VFR conditions expected through the period outside of SHRA/TSRA.
Expect sct SHRA/TSRA to continue to develop across the Florida
Panhandle this morning and spread eastward, affecting ECP, TLH,
and VLD through mid afternoon. Confidence is too low to include
TSRA in DHN and ABY at this time. Reductions in vsby/CIGs and
briefly gusty winds will be possible with any SHRA/TSRA.
Prevailing winds out of the southwest around 10kts at all sites,
becoming light after sunset.
.MARINE...
Moderate west winds will continue through Saturday with winds
light to occasionally moderate winds and low seas through early
next week.
.FIRE WEATHER...
Outside of high dispersions across the Florida Panhandle and western
Big Bend this afternoon, hazardous fire weather conditions are not
expected.
.HYDROLOGY...
A wet pattern will return next week. Local rivers are steady or
falling at this time. QPF over the next seven days is 1.25 inches or
less.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 93 74 93 75 95 / 60 10 10 10 20
Panama City 88 79 88 78 89 / 60 10 10 10 20
Dothan 92 75 93 75 94 / 20 10 20 10 10
Albany 93 75 94 75 97 / 30 20 30 10 10
Valdosta 93 73 94 75 96 / 60 10 20 10 20
Cross City 90 75 91 76 92 / 20 10 10 10 20
Apalachicola 89 78 89 78 90 / 40 10 10 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Wool
NEAR TERM...Pullin
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Pullin
MARINE...Barry
FIRE WEATHER...Pullin
HYDROLOGY...McDIn the hours before
Special weather statement, Jun 22, 10:04 AM EDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1004 AM EDT FRI JUN 22 2018 FLZ016-GAZ156-221430- Gadsden FL-Decatur GA- 1004 AM EDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GADSDEN AND SOUTHEASTERN DECATUR COUNTIES UNTIL 1030 AM EDT... At 1003 AM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Quincy, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quincy, Gretna, Attapulgus, Laingkat, Shady Rest, Littman, Mount Pleasant, Florence, Quincy Airport, Branchville, Dogtown and Faceville. LAT...LON 3062 8473 3077 8471 3081 8444 3058 8447 TIME...MOT...LOC 1403Z 264DEG 17KT 3070 8465 04-MCD
Special weather statement, Jun 22, 11:50 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1150 AM EDT FRI JUN 22 2018
FLZ018-019-221615-
Inland Jefferson FL-Madison FL-
1150 AM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND NORTH
CENTRAL MADISON COUNTIES UNTIL 1215 PM EDT...
At 1150 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Monticello, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lovett and Ashville.
LAT...LON 3052 8355 3056 8378 3065 8376 3066 8368
3065 8356 3065 8354
TIME...MOT...LOC 1550Z 286DEG 54KT 3060 8370
04-MCDSpecial weather statement, Jun 22, 12:04 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1204 PM EDT FRI JUN 22 2018 GAZ159-221630- Brooks GA- 1204 PM EDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROOKS COUNTY UNTIL 1230 PM EDT... At 1203 PM EDT, Doppler radar was tracking a strong thunderstorm near Quitman, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quitman, Brooks Co A/p, Dixie and Empress. LAT...LON 3066 8371 3081 8370 3085 8348 3065 8350 TIME...MOT...LOC 1603Z 256DEG 37KT 3075 8364 04-MCD
Special weather statement, Jun 22, 12:15 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1215 PM EDT FRI JUN 22 2018
FLZ019-GAZ159-160-221645-
Madison FL-Brooks GA-Lowndes GA-
1215 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON...
SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 1245 PM
EDT...
At 1215 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Quitman, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quitman, Valdosta, I-75 At Exit 16, Remerton, Pinetta, Valdosta
Regional Airport, Kinderlou, Lovett, Nankin, Empress, Clyattville,
Brooks Co A/p, Blue Springs and I-75 At Exit 11.
LAT...LON 3064 8328 3063 8329 3063 8328 3059 8328
3060 8358 3083 8360 3089 8326
TIME...MOT...LOC 1615Z 256DEG 37KT 3065 8348
04-MCDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:24 PM EDT | Special Weather Statement | TAE | Colquitt | 36 min |
| Jun 22, 12:04 PM EDT | Special Weather Statement | TAE | Brooks | 26 min |
| Jun 22, 12:15 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 30 min |
| Jun 22, 12:17 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 28 min |
| Jun 22, 12:46 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.